I am 40 years old and am going through big life changes. At 19 I was diagnosed with borderline MVP, palpitations brought on by stress. I do not take any medication, and hadn't had any major episodes until several weeks ago. I felt they were stress-induced, went to a doctor, had an ultrasound and 24-hour EKG. Both tests showed no irregularities, other than the mild MVP. After having the tests, my heart has settled down, no problems.
Now I have stomach and intestinal gas and discomfort. I mainly feel it in my stomach and sometimes feel tension or discomfort right in the middle of my chest, perhaps in my esophagus. The feeling comes and goes and is relieved by an induced, deep belch. Sometimes I feel gas or liquids rolling in my stomach or intestines. Once or twice I felt a quick and tiny hint of pain, but otherwise, the feeling is uncomfortable, but not painful. I most often feel this discomfort at night, especially when I lie down to go to sleep. I also have irregular bowels that are affected by diet.
Recently I went to a doctor, who diagnosed the problem as IBS and prescribed dicyclomine. I looked at the long list of possible side effects and am hesitant to take it, especially since I am not sure I have IBS. I don't have pain, and I don't feel constipated.
Besides IBS, what other problem could this be? Since I don't have pain, are there alternative medicines with fewer and less risky side effects?
IBS is normally a diagnosis of exclusion - meaning you want to rule out other causes first before settling on this disease.
Other possible causes can include inflammation of the upper digestive tract, GERD, or an ulcer.
You can consider an upper GI series or upper endoscopy for further evaluation of these conditions.
A blood test for H Pylori should also be done - this bacteria is associated with both ulcers and inflammation.
You can discuss these options with your personal physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
It sounds like you are having trouble digesting your food. You also need to get your bowel movements regulated. Have you been on an antibiotic lately? If so try a probiotic to restore the good bacteria in your gut. As we age it gets a little harder to digest our food properly so a food enzyme may help. Also try not to drink with your meals as the liquid dilutes the stomach acids necessary for proper digestion. Good luck to you.
In fact, I had taken amoxicillin, an antibiotic, right about the time the symptoms first appeared. I had taken this antibiotic before well as other antibiotics in the past to combat sinusitus and other upper respiratory infections. I had not experienced any problems before. However, this time I took antibiotics not to cure an infection, but rather to prevent one. I had my teeth cleaned and following advice given by my doctor at 19, I took antibiotics to protect my heart against infection.
I just got off the phone with my doctor. She thinks it's a good idea to try the acidophilus first and if that doesn't work, then try the dicyclomine she had prescribed. She told me not to be put off by the list of side effects. The drug is mild.
it sounds like you should be taking acid reflux medication such as nexium,prilosec for your stomach.
have you tried overt the counter ones without prescription like zantac,or even alka selzer or gas x??
i was cauterized in the reproductive area because of genital lesion under spinal anesthesia, After that, maybe I got stressed out because of the pain, the recovery period was long plus the fact that there will be no sex for 3-4 months ( i am married and sexually active) ; so after one and a half weeks; i experienced stomach ache, bloatedness, as if too much gas in the lower lf side of the abdomen (that is in the colon). I am a physician , so, i self-medicate with ranitidine 2x a day and motillium 3x a day for one week ; however it did not relieve my condition so i sought for my GI specialist, and give me the same line of drugs with different brand names, pankreoflat 3x a day with meals and Ulcepraz 40 mg OD for 2 weeks; still i had bouts of on and off diarrhea and sometimes no BM for one day then followed by soft formed, then watery again and my pain got worse, there is also accompanying pain in the muscle from my left thigh up to the lf side of the rib cage, more of the muscle pain.
So i did have my second opinion with another GI specialist (my third week) advice me to avoid dairy products, continue the pankreoflat and added duspatalin (mebeveridine HCL) 3x aday for another week - it lessens the abdominal pain, however my muscle pain is still there, this time associated with headache or migraine sometimes shifted from right to left and vice versa, my BM is still on and off watery BM sometimes none for 1 day.
AFter another week, still with abdominal pain this time associated with meals, so my second GI specialist, discarded the pankreoflat but continued the duspatalin - a spasmolytic and added Iselpin ( a coating - i suppose) - this help again lessen the pain - im still with this regimen -
a continuation from the first i posted--- my stomach ache lessens , and it comes only everytime i eat. the dr advice me to eat in small frequent feedings. I am still on my 4rth day for this regimen -- AND WHAT I DISCOVERED having this condition IS my ATTITUDE TOWARDS WHAT IS HAPPENING TO me, ESPECIALLY TO my BODY. I have PRAYed A LOT AND ASK GOD TO HELP ME OVERCOME THIS TRIAL - I AM HAVING, maybe a way to wake me up and teach me a lesson, a welcome on my part because i am learning to be patient on what is happening to me and enjoying everyday of my life.
I think not all things that are happening to us can be answered by science, it is for us to discern , and i think for us to ask the creator and our Maker to give us the wisdom to know His will for us . God bless....
i had several years of mild iritable bowel symptoms, stomach bloating, excess sinus mucous (post nasal drip) all turned out to be realted to food allergies: gluten and dairy both give me excess mucous and gluten plays up hell with my digestive system. Since avoiding them I've been feeling like normal after literally YEARS of syndome types of diagnoses like fibromyalfia, IBS, etc. I started eating a lot of pasta for energy but I'd have terrible poast nasal drip for 8-10 hours afterwards that prevented my from sleeping - choked on the stuff.
CHERRILINA I have suffered for four years with this stuff I am sorry it has hit you also.Praying is the only thing that gets us by sometimes. You being a Dr might help maybe you wont have to go throuhg the Dr thinking your crazy faze we get when they cant figure it out. there are a lot of huge egos out there but it doesnt sound like your one of them. I hope you get cured or healed and dont forget to tell the rest of us. I have complained about finding thousands of cases of this and all the Dr seem like this is the first time they have ever heard of it.I am trying to get people to email me thier history to see if there is acommon thread.at ***@**** feel free to join in.I have been to mayo had all the tests, procedures,ect I have nerrowed it down to a reaction caused by heat only 70 deg in my case. The Dr have now found a link to histimines in my blood. maybe mast cell related. They are going to send me off again in sept. trying to find a place that is the best with histiminess and mast cells. God bless and good luck
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.